Thyroid UK

GP has taken Levo off my prescription

I have been away and not checking this useful forum for a while.

I noticed that my GP has taken my 25 mcg Levo item off my repeat prescription. No notice no message. I am on 125 mcg Levo and have been on that dose for most of the last 15 years.

I still have an item for 100mcg but that isn’t enough. I do have a stock so it’s not critical for a few weeks.

On questioning my pharmacy - I understand that this is happening a lot to other patients/customers. All down to NHS cuts apparently.

I now have to book an apt to see my gp to sort this. They are so unsupportive to me and had recently refused to alter my dosage due even though I have been over medicated and my levels have been fluctuating over the last 2 years! I suppose this is one way of reducing my dosage.!!

Has anyone else had similar problems? Is there a pattern emerging?

All the best

12 Replies
oldestnewest

I have just put in my repeats for Levothyroxine, Liothyronine, Lercanadipine & Ramipril, has been authorised but all taken off repeat!

Reply

Hi. Keep an eye open as I believe it’s cost cutting. Good luck

Reply

Irishbutterfly1,

It's probably an administrative error. Call your GP receptionist to discuss it. You may not need an appointment to see your GP about it.

Reply

Hi. It’s not! They are making me see the GP as they objected to me requesting that the missing item be put back

Reply

Highlight the parts in the following link:-

healthunlocked.com/thyroidu...

Reply

What (and when) were your last thyroid level tests?

Reply

Last tests were in October and I felt I was over medicated but the GP had refused to alter my dosage

Reply

What were your results?

Reply

Waiting for latest results

Reply

No, what were your last results? When you felt overmedicated and GP refused to change results.

Reply

This is a paper of importance and give your GP a copy:-

healthunlocked.com/thyroidu...

Copy it and highlight the appropriate phrases which would be to your advantage. Also phone the surgery and leave a message that you are suffering due to the reduction of 25mcg levothyroxine. Also highlight the part in the above paper where it states that if we've been on a dose and if our dose is reduced unnecessarily can rebound on the patient.

Tell him you are a member of the NHS Choices Thyroiduk.org.uk for help/advice on dysfunctions of the thyroid gland and you understand that no adjustments should be made without the patient's agreement particularly if clinical symptoms return or develop..

Reply

Thank you. I will do this.

1 like
Reply

You may also like...